Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 14, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 25, 2005, 3:11 PM MDT for Gooding County, Owyhee County, Twin Falls County, Idaho. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2005, 3:11 PM MDT (21:11 UTC)
- Expired
- Jun 25, 2005, 4:09 PM MDT
- In force
- 58 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Gooding County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 126 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:50 AM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 9:50 AM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 950 AM MDT SAT JUN 25 2005 .DISCUSSION...VERY UNSTABLE FOR THIS TIME OF YEAR...OR ANY TIME OF YEAR FOR THAT MATTER. 12Z BOI SOUNDING HAS 1666 J/KG WITH LI OF MINUS 5.7. SPC HAS MOST OF OUR AREA IN A SLIGHT RISK...MAINLY FOR WINDS...FOR THIS AFTERNOON AND EVENING. HWO HAS BEEN UPDATED. ACTIVITY WILL LIKELY START OVER THE HIGHER TERRAIN LIKE USUAL...BUT EVEN IN THE VALLEY THE CONVECTIVE TEMP IS AN ATTAINABLE 88..ONLY TWO OR SO DEGREES ABOVE CURRENT FORECAST. CONSIDERING RAISING POPS AT THIS TIME...WILL LOOK AT A FEW MORE THINGS BEFORE MAKING A FINAL DETERMINATION. LOOKS LIKE A GOOD CHANCE FOR MORE TRW OVER THE REST OF THE WEEKEND AND INTO MONDAY. WILL CLOSELY MONITOR CONVECTIVE SITUATION TODAY. ANYONE PLANNING OUTDOOR ACTIVITIES NEEDS TO MAKE SURE TO STAY INFORMED ON THE LATEST WEATHER INFO THROUGHOUT THE DAY AND INTO THIS EVENING. && .AVIATION...ALL AREAS VFR TODAY. WILL SEE SCATTERED TO NUMEROUS HIGH BASE SHOWERS AND THUNDERSTORMS THIS AFTERNOON OVER EXTREME SOUTHEAST OREGON AND ALL OF SOUTHWEST IDAHO. TIMING OF CONVECTION IN CURRENT TAF PACKAGE LOOKS GOOD THOUGH WILL LIKELY ADD AFTERNOON VCTS TO KTWF TAF...SIMILAR TO WHAT IS ALREADY IN KBOI AND KMYL TAFS. BIGGEST THREAT TO AIRCRAFT WILL BE GUSTY WINDS IN THUNDERSTORM OUTFLOW THIS AFTERNOON/EVENING. && .PREV DISCUSSION... SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH MONDAY. A NORTHEAST MOVING UPPER LEVEL S/WV TROUGH OVER CENTRAL CA AT 09Z WILL CONTINUE TO SPREAD MOISTURE NORTH INTO CWFA TODAY WHICH WILL MERGE WITH DYNAMICS/MOISTURE ASSOCIATED WITH DIGGING S/WV TROUGH OVER SOUTHERN BC FOR SCATTERED WET SHOWERS/THUNDERSTORMS ACROSS MOUNTAIN ZONES AND ISOLATED SHOWERS/THUNDERSTORMS IN VALLEYS. STRONGEST THUNDERSTORMS MAINLY SOUTHERN ZONES CLOSER TO NV BORDER UNDER H7 THETA-E RIDGE AND SOME H3 DIVERGENCE WHILE DIGGING S/WV WILL CONFINE THUNDERSTORM THREAT TO MAINLY CENTRAL ID MOUNTAINS. PARTLY TO MOSTLY CLOUDY SKIES TODAY WILL KEEP MAX TEMPS NEAR SEASONAL LEVELS. NORTHERN S/WV SWINGS EAST INTO MT TONIGHT FOLLOWED BY WEAKENING SOUTHERN S/WV FOR CONTINUED SHOWERS OVER CWFA. GOES SOUNDER SHOWING GOOD PRECIPITABLE WATER VALUES ALONG NORTHWEST COAST OVERNIGHT WHICH SPREAD OVER CWFA TONIGHT FOR WETTING TYPE SHOWERS IN MOUNTAINS. 2ND S/WV OVER SOUTHWEST ALASKA AT 09Z DIVES SOUTHEAST ALONG BC COAST LATE TONIGHT/SUN TO KEEP UPPER LEVEL TROUGH IN PLACE OVER PACIFIC NORTHWEST AND KEEP THREAT OF SHOWERS NORTHERN MOUNTAIN ZONES DECREASING TOWARD ID/ORE/NV BORDER ZONES SUN. THIS DIGGING S/WV TROUGH PUSHES SURFACE COLD FRONT ACROSS WA SUN NIGHT INTO CWFA EARLY MON FOR INCREASING POPS BEGINNING NORTHERN ZONES SUN NIGHT AND SPREADING SOUTH OVER REST OF CWFA MON. MODELS SHOW HIGH PRECIPITABLE WATER VALUES ALSO ACCOMPANYING THIS DIGGING SYSTEM FOR GOOD QPF AMOUNTS OVER NORTHERN MOUNTAIN ZONES MON. AS UPPER TROUGH OVER REGION DEEPENS SUN/MON COOLER TEMPS EXPECTED REACHING 6-10 DEGREES BELOW NORMAL BY MON. LONG TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON MONDAY NIGHT THROUGH FRIDAY. HARD TO BREAK THIS PATTERN OF SOME SORT OF TROF OR LOW CENTER OFF THE PACIFIC COAST. MODERATE WESTERLY FLOW WILL PERSIST OVER THE NORTHERN PART OF THE STATE WITH SOME MODEST RIDGING MOVING INTO THE SOUTHERN PORTION OF THE STATE BY MID WEEK. HAVE LEFT THE CHANCE OF THUNDERSTORMS VERY LOW AFTER MONDAY EVENING WHEN THE WEEKEND TROF MOVES OUT. TEMPERATURES WILL REBOUND ABOVE NORMAL BY MID WEEK AND REMAIN WARM THROUGH THE LATTER PART OF THE WEEK AS THE NEXT TROF TAKES UP POSITION OFF THE COAST BY THE COMING WEEKEND. && && .BOI WATCHES/WARNINGS/ADVISORIES... .ID...NONE. .OR...NONE. && DISCUSSION........SP AVIATION..........DG PREV SHORT TERM...KP PREV LONG TERM....PF
Hazardous weather outlook, Jun 25, 9:25 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 925 AM MDT SAT JUN 25 2005 IDZ011>016-028>030-ORZ061>064-261220- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 825 AM PDT SAT JUN 25 2005 /925 AM MDT SAT JUN 25 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MOST OF THE AREA...ESPECIALLY SOUTH AND EAST OF A LINE FROM BURNS JUNCTION TO BOISE TO MCCALL...OR IN OTHER WORDS...EXTREME SOUTHEAST OREGON AND MOST OF SOUTHWEST AND SOUTHCENTRAL IDAHO. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING OVER THE AREA. INCREASING MOISTURE AND COOL TEMPERATURES ALOFT WILL COMBINE TO PRODUCE VERY UNSTABLE AIR. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...WITH GUSTS OVER 60 MPH POSSIBLE. IN ADDITION...WE MAY SEE HAIL UP TO THE SIZE OF QUARTERS WITH THE STRONGEST OF STORMS. BRIEF HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SP
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:55 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 50 min |
| Jun 25, 3:49 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 47 min |
| Jun 25, 4:39 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 31 min |
| Jun 25, 5:27 PM MDT | Flash Flood Warning | BOI | Elmore | 63 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.